Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 9, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 19, 2014, 1:05 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2014, 1:05 PM EST (18:05 UTC)
- Expired
- Jan 19, 2014, 7:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
433 WHUS73 KAPX 191805 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 105 PM EST SUN JAN 19 2014 LMZ344>346-200000- /O.NEW.KAPX.SC.Y.0009.140119T1805Z-140120T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 105 PM EST SUN JAN 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
1 follow-up statement
530 WHUS73 KAPX 192052 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 PM EST SUN JAN 19 2014 LMZ344>346-200000- /O.CON.KAPX.SC.Y.0009.000000T0000Z-140120T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 352 PM EST SUN JAN 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 10:00 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Jan 19, 10:00 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1000 AM EST SUN JAN 19 2014 .SYNOPSIS... ISSUED AT 343 AM EST SUN JAN 19 2014 AN ARCTIC COLD FRONT QUICKLY PUSHES THROUGH THE GREAT LAKES BY THIS EVENING. THIS SYSTEM WILL BRING A BRIEF ROUND OF ACCUMULATING SNOW FOR MUCH OF THE AREA...WHILE ALSO USHERING IN SIGNIFICANTLY COLDER AIR FOR THE MAJORITY OF THE UPCOMING WORK WEEK. ALONG WITH THAT COLD AIR WILL COME ACCUMULATING LAKE EFFECT SNOW SHOWERS...ENHANCED AT TIMES AS A FEW WEAKER WEATHER SYSTEMS ADVANCE THROUGH THE REGION. && .UPDATE... ISSUED AT 959 AM EST SUN JAN 19 2014 DEEP UPPER TROUGH HAS SET UP OVER THE HUDSON BAY REGION THIS MORNING WITH A FAIRLY STRONG (130 KNOT) UPPER JET DIVING THROUGH ONTARIO INTO THE EASTERN GREAT LAKES. SHARP WEST-EAST ORIENTED COLD FRONT NOW SAGGING DOWN THROUGH UPPER MICHIGAN. STRONG PULSE OF QG- UPWARD FORCING AHEAD OF THE FRONT AND WITH THE UPPER JET NOW SLIPPING THROUGH THE REGION BRINGING A ROUND OF WIDESPREAD SNOW THROUGH THE CWA. SOME HEFTIER LAKE ENHANCED SNOW AND BLOWING SNOW OVER NW LOWER MICHIGAN FOR A TIME. HOWEVER...QG FORCING AND QUICK BURST OF SNOW ALREADY WINDING DOWN QUICKLY OVER THE LAST HOUR OR TWO. SO...PART ONE ABOUT DONE WITH JUST SOME RESIDUAL BLOWING SNOW REMAINING...THUS NO HEADLINES ANTICIPATED AT THIS POINT. NOW...JUST WAITING FOR THE FRONT AND TO SEE HOW LAKE EFFECT EVOLVES. LATEST GUIDANCE SUGGESTS COLD FRONT WILL SLOWLY SAG INTO NRN LOWER MICHIGAN BY EARLY TO MID AFTERNOON AND INTO CENTRAL LOWER MICHIGAN THROUGH THIS EVENING. LAKE EFFECT PARAMETERS DIMINISH A BIT HEADING INTO THE AFTERNOON AS SYNOPTIC MOISTURE STRIPS OUT (GETTING A FEW REPORTS OF FZDZ AS THE MAIN SNOW ENDS)...BUT REMAIN GOOD ENOUGH. SUSPECT WESTERLY LAKE SNOW SHOWERS WILL INCREASE OVER THE NEXT SEVERAL HOURS PARTICULARLY ALONG THE FRONT ITSELF AS IT SAGS SOUTH. YET ANOTHER SHORT WAVE LOOKING TO SLIDE DOWN THROUGH THE REGION THIS EVENING WHICH WILL BRING A FURTHER UPTICK TO LAKE SNOWS...ALTHOUGH LOW LEVEL WINDS VEER NW AND EVENTUALLY MORE NORTHERLY TONIGHT BEHIND THE FRONT. WILL FOLLOW TRENDS AND TWEAK THE FORECAST AS NEEDED. UPDATE ISSUED AT 644 AM EST SUN JAN 19 2014 SNOW AND BLOWING SNOW WELL UNDERWAY ACROSS EASTERN UPPER AND NW LOWER WITH GUSTY WINDS AND FALLING SNOWS RESULTING IN PERIODIC 3/4SM TO 1 1/2SM VISIBILITIES. THIS BRIEF BURST OF NASTY WINTER WEATHER WILL EXIT A TOUCH EARLIER IT APPEARS...BUT ALL-IN- ALL...THE FORECAST HAS THINGS HANDLED WELL. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 343 AM EST SUN JAN 19 2014 ...A QUICK BURST OF SNOW TODAY LEADS TO MUCH COLDER WX THIS WEEK... THE END IS NIGH! (FOR THE MORE "MILDER" WX THAT IS). TODAY WE WILL BE SETTING OUR SIGHTS ON AN INCOMING FAIRLY POTENT CLIPPER AND ASSOCIATED ARCTIC COLD FRONTAL BOUNDARY...WITH THE MAIN FORECAST ISSUES OF COURSE BEING IMPACTS FROM THAT SYSTEM AND IT'S TRAILING COLD ADVECTION THROUGH TONIGHT. EARLY MORNING WATER VAPOR PICS TELL THE TALE ALOFT...WITH ONE MODEST SHORTWAVE SPINNING OVER THE SOUTHEAST LAKES...WHILE ANOTHER STRONGER NORTHERN STREAM WAVE IS RAPIDLY AMPLIFYING JUST NORTH OF LAKE SUPERIOR...ON THE HEELS OF AN IMPRESSIVE 165+ KNOT MID LEVEL JET. SURFACE LOW ASSOCIATED WITH THIS FEATURE IS APPROACHING CENTRAL JAMES BAY...WITH A TRAILING COLD FRONT LAID OUT FROM THERE BACK OVER NORTHERN LAKE SUPERIOR AND JUST ENTERING THE MN ARROWHEAD. BROAD WEST/SOUTHWEST FLOW REGIME HAS DEVELOPED AHEAD OF THIS FEATURE...AND NOT SURPRISINGLY...HAVE SEEN A NICE FLAREUP IN FLURRIES/LIGHT SNOW SHOWERS ACROSS MUCH OF THE AREA THE PAST FEW HOURS...WHILE BETTER SNOWS LIE JUST UPSTREAM AT THE MOMENT. THAT WILL CHANGE THE NEXT FEW HOURS...AS THE ARCTIC FRONT APPROACHES AND A SLUG OF BETTER MOISTURE ARRIVES ALONG THE SOUTHERN TIP OF THE UPPER WAVE. AS THIS OCCURS...HAVE NO DOUBT A RAPID FLARE-UP WILL OCCUR...AND INDEED ALREADY SEEING HINTS OF THIS JUST NOW ACROSS NORTHERN LAKE MICHIGAN. THAT SETUP SHOULD BRING A QUICK ROUND OF MODERATE SNOWS FOR MUCH OF NORTHWEST LOWER AND PARTS OF EASTERN UPPER THROUGH ROUGHLY 15-17Z AS THE COLD FRONT GRADUALLY WORKS ACROSS THOSE AREAS. VEERING FLOW PROFILES MORE WESTERLY SHOULD ADD A BOOST INTO THE HIGHER TERRAIN OF NORTHWEST LOWER...WHERE WILL CONTINUE TO CARRY A GENERAL 2-3"...THOUGH AMOUNTS HELD IN CHECK BY INITIALLY LOWER RATIOS AS THE LOWER 2/3RDS OF THE CLOUD PROFILE LOOK QUITE WARM (IN THE -8C TO -12C RANGE). STRONG FLOW REGIME SHOULD KICK SOME BETTER SNOW SHOWERS FARTHER EAST INTO NORTHEAST LOWER...BUT WITH AMOUNTS MAINLY AN INCH OR LESS. ONSET OF COLD ADVECTION AND INCREASED MIXING INTO A BREEZY ENVIRONMENT ALOFT SHOULD LEAD TO WIND GUSTS UP AROUND 25 MPH AT TIMES...WITH SOME BLOWING/DRIFTING ALSO A CONCERN. OVERALL...NOT FEELING LIKE THIS IS A HEADLINE EVENT GIVEN THE QUICK NATURE...BUT A FEW SPS ISSUANCES THROUGHOUT SHOULD BE ABLE TO HANDLE. THIS AFTERNOON INTO TONIGHT STILL A LITTLE TRICKY...AS LATEST GUIDANCE TRENDS HAVE SLOWED THE SOUTHWARD PROGRESS OF THE ARCTIC FRONT A TOUCH...OWING TO THE BETTER UPPER ENERGY QUICKLY DEPARTING BY MID MORNING. THAT WILL LEAVE STRONGER HIGH PRESSURE GRADUALLY NOSING INTO THE NORTHERN LAKES AS THE MAIN FORCING MECHANISM TO NUDGE THE BOUNDARY SOUTHWARD...GIVING A MORE EXTENDED PERIOD OF SOME LOCALIZED CONVERGENCE ALONG THE FRONT ITSELF. COUPLE THAT WITH A MODEST SURGE OF COLD ADVECTION THROUGH LATE DAY AND INCREASINGLY FAVORABLE THERMAL REGIME FOR BIGGER RATIOS...AND SOME BETTER SNOW SHOWERS WILL NO DOUBT HANG OUT THROUGH MUCH OF THE DAY...MAINLY SOUTH OF M-32...WHERE WOULD NOT BE SHOCKED TO SEE SOME FLUFFIER ACCUMULATION UP TO AN INCH. ACROSS EASTERN UPPER...CONTINUE TO SEE HINTS OF THE POTENTIAL FOR STRONGER LAKE AGGREGATE TROUGHING-INDUCED CONVERGENCE TO FOCUS A BETTER SNOW BAND OR TWO SOMEWHERE ACROSS CHIPPEWA/MACKINAC COUNTIES...WHERE THE "BEST AIRMASS" FOR SNOW GROWTH WILL RESIDE...THOUGH EXACT PLACEMENT A BIT IN QUESTION AND WILL BE DICTATED BY JUST HOW MUCH COLDER ARCTIC AIR CAN INTRUDE INTO THAT REGION THIS AFTERNOON. VEERING FLOW PROFILES MORE NORTH/NORTHWESTERLY AND EVENTUALLY MORE NORTH VERY LATE TONIGHT SHOULD INCREASINGLY KICK MUCH OF THE BETTER SNOW SHOWER ACTIVITY CLOSER TO THE LAKE MICHIGAN COAST...WHILE ALSO ALLOWING FOR A MORE RAPID SOUTHWARD DRAINAGE OF MUCH COLDER AIR AT THE SURFACE. LATEST TRENDS ARE FOR A SLIGHTLY SLOWER VEERING OF THE WINDS...SUGGESTING BETTER SNOW SHOWERS MAY HANG OUT FOR A TIME THE FIRST HALF OF THE NIGHT...WHILE MUCH OF THE CLOUD DEPTH HANGS OUT SQUARELY IN THE DGZ WHILE A SECONDARY WEAKER PASSING VORT DELIVERS A BRIEF PERIOD OF DEEPER MOISTURE FOR PARTS OF NORTHERN LOWER CENTERED ON 03Z. AS SUCH...NOT OUT OF THE QUESTION A COUPLE SNEAKY INCHES OF FLUFF CLOUD FALL FARTHER INLAND ACROSS NORTHWEST LOWER AND INTO PARTS OF NORTHWEST CHIPPEWA COUNTY BEFORE PSEUDO-DRAINAGE FLOW SETUP TAKES OVER AFTER 06Z. THESE TYPES OF SETUPS ARE ALWAYS CHALLENGING... AS IT DOESN'T TAKE MORE THAN 20-30 DEGREES OF WIND CHANGE TO THROW IN A COUPLE MORE INCHES OF FLUFF...BUT OVERALL DON'T EXPECT ANY WIDESPREAD HEADLINE-WORTHY ACCUMULATIONS THROUGH THE NIGHT. MUCH COLDER OVERNIGHT AS TEMPS PLUNGE BACK THROUGH THE SINGLE DIGITS... AND LIKELY BACK BELOW ZERO ACROSS MUCH OF THE EASTERN U.P. AND PERHAPS DOWN TOWARD THE STRAITS AND INTERIOR LOWER. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 343 AM EST SUN JAN 19 2014 LONGWAVE PATTERN JUST DOESN'T WANT TO BREAK DOWN...REFUSING TO GET RID OF THE PERSISTENT UPPER TROUGHING ACROSS THE EASTERN CONUS AND GULF OF ALASKA...AND KEEPING THE RIDGING ACROSS THE WEST. THIS PATTERN LEAVES US IN A CONTINUED BOMBARDMENT OF SHORTWAVES AND REINFORCING COLDER AIR. AFTER THE ADVECTION OF THE ARCTIC AIR THROUGH THE SAY AND NIGHT TONIGHT...WE MAY EVEN BE IN STORE FOR AN EVEN COLDER ARCTIC OUTBREAK FOR NEXT WEEKEND. PRIOR TO THIS...MORE OF WHAT WE HAVE SEEN THIS WINTER...COLDER THAN NORMAL...WITH WIND DIRECTIONS DRIVING NON STOP LAKE EFFECT/LAKE ENHANCED SNOWS TO THE SNOWBELTS. MONDAY AND MONDAY NIGHT...THE TRUE ARCTIC FRONT WILL BE TO OUR SOUTH...WITH COLD ADVECTION CONTINUING THROUGH THIS ENTIRE PERIOD. H8 TEMPS WILL ALREADY BE AT -22C TO -24C IN EASTERN UPPER MONDAY MORNING WITH LITTLE IN THE WAY OF FURTHER ADVECTIONS. HOWEVER...THE -22C TO -24C ADVECTING INTO NRN LOWER BY MONDAY EVENING. WHILE THESE TEMPERATURES ARE FALLING...TWO LITTLE SHORTWAVES WILL WORK IN OVER THE REGION...THE FIRST ONGOING MONDAY MORNING...AND THE OTHER BY LATE MONDAY AFTERNOON AND EVENING. BOTH WILL RESULT IN AN UPTICK IN MOISTURE AND FORCING. THE BEST WAVE FOR SEEING SOME DENDRITES (LIFT CENTERED ON THE DGZ) IS MONDAY MORNING...WHILE THE SECOND WAVE CLIPS GTV BAY SOUTHWARD SCRAPING THE COLD END OF THE DGZ. THEN...THE DGZ BEGINS A STRONGER PUSH INTO THE GROUND...AS ARCTIC AIR CONTINUES TO PILE ON IN WITH NO SUPPORT ALOFT. JUST PLAIN COLD TEMPS AND SMALL FLAKES WITH MINIMAL ACCUMS. CAN FORESEE A GOOD 1-3" MONDAY WITH MAYBE 1-2" MONDAY NIGHT IN AND AROUND THE GTV BAY REGION WHERE NNW FLOW REMAINS UNCHANGED...AND INVERSION HEIGHTS ARE 5-6KFT. LESS ELSEWHERE...BASED ON SMALLER FETCH AND ICE COVERAGE. EASTERN UPPER SNOWFALL MUCH MORE DIFFICULT TO DISCERN...WITH COLD DRAINAGE FLOW OUT OF CANADA/THERMAL TROUGHING IN THIS AREA REALLY MAKING THINGS NEBULOUS. TUESDAY THROUGH WEDNESDAY NIGHT...SMALLER FLAKES SIZES AND LOW DGZ FOR TUESDAY...WITH NNW FLOW IN THE MORNING STARTING TO QUICKLY BACK AROUND TO THE WEST AND POSSIBLY WSW BY DAY'S END. THESE WILL BE THE BIGGEST DETRIMENTS TO GOOD SNOWFALL. INVERSION HEIGHT STILL DECENT AROUND 5KFT. NO MORE THAN AN INCH ANYWHERE. THROUGH THE NIGHT...WINDS CONTINUE TO BACK AROUND TO THE SW...WHILE LOW LEVEL TEMPS WARM AND THE DGZ REEMERGES. MOISTURE INCREASES OVERNIGHT WITH THE APPROACH OF NEXT SIGNIFICANT SHORTWAVE AND DEEPER MOISTURE WHICH WILL ENHANCE THE ALREADY EXISTING LAKE EFFECT. SNOWS WILL BE BECOMING A BIT MORE IMPRESSIVE BY DAYBREAK...AND REALLY PICKING UP WEDNESDAY WITH SYNOPTIC SNOWS SPREADING IN OVER LIKELY ALL OF NRN MICHIGAN. CURRENT TRACK OF THE LOW IS RIGHT OVERHEAD...WHICH WILL NOT ALLOW FOR ANY STEADY STATE WINDS OUTSIDE OF THE SW FLOW PRIOR TO THE ARRIVAL OF THE LOW. SYSTEM MOVES OUT WEDNESDAY EVENING...WITH THE COLDEST ARCTIC AIR STARTING TO FILL BACK IN IN NORTHERLY FLOW AGAIN. SIMILAR DRAINAGE ISSUES POSSIBLE ACROSS EASTERN UPPER. THURSDAY THROUGH SATURDAY...NORTHERLY FLOW WILL BACK WEST AGAIN AHEAD OF NEXT APPROACHING SERIES OF SHORTWAVES AND COLD AIR SURGES. EXACT EVOLUTION UNCERTAIN...BUT EVENTUALLY A CLOSED OF UPPER LOW IN ONTARIO THE BEST SCENARIO. EVEN COLDER ARCTIC AIR POISED TO OUR NORTH AND DISCREPANCIES IN HOW MUCH OF THIS WILL FLOW INTO THE GREAT LAKES. LOOKS LIKE WE ARE NOT LEAVING THE COLD PATTERN. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 644 AM EST SUN JAN 19 2014 A GUSTY DAY TODAY WITH SW WINDS BACKING MORE WNW THROUGH THE AFTERNOON REACHING SPEEDS AS HIGH AS 25KTS. THIS IS CURRENTLY BLOWING AROUND THE FALLING SNOW...WHICH WAS ACROSS THE NW LOWER AIRPORTS. THIS RATHER BRIEF PERIOD (3-4HRS) OF IFR...WILL GRADUALLY IMPROVE TO PREVAILING MVFR INTO THE LATE MORNING AND AFTERNOON. WINDS DIMINISH THIS EVENING AND OVERNIGHT WHILE ALSO TURNING MORE NORTHERLY. VERY COLD AIR BLEEDING INTO NRN LOWER WILL RESULT IN PREVAILING SNOW SHOWERS TO MAINLY TVC/MBL....AND MORE TEMPORARY FOR APN. && .MARINE... ISSUED AT 343 AM EST SUN JAN 19 2014 A QUICK ROUND OF STRONGER WEST TO NORTHWEST WINDS WILL OCCUR ACROSS THE WATERS THIS MORNING...WITH GALE GUSTS EXPECTED FOR THE REMAINING OPEN NEARSHORE WATERS (GRAND TRAVERSE LIGHT DOWN TO MANISTEE HARBOR). WINDS ARE THEN EXPECTED TO SHIFT MORE NORTHERLY AND GRADUALLY SUBSIDE WITH TIME LATER TONIGHT THROUGH MIDWEEK...AS HIGH PRESSURE SLOWLY ADVANCES TOWARD THE WATERS. A FEW ROUNDS OF SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE FOR THE ICE-FREE ZONES AS SAID FLOW WILL CONVERGE UP AGAINST THE LAND AND MAY ENHANCE SPEEDS AT TIMES...BUT NOTHING TOO OUT OF THE ORDINARY FOR LATE JANUARY. ANOTHER ROUND OF STRONGER WINDS IS POSSIBLE TOWARD FRIDAY AND/OR SATURDAY...AS A STRONGER WEATHER SYSTEM PERHAPS ADVANCES THROUGH THE REGION. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR LMZ344>346. LS...NONE. && UPDATE...ADAM SYNOPSIS...SMD SHORT TERM...LAWRENCE LONG TERM...SMD AVIATION...SD MARINE...LAWRENCE
Hazardous weather outlook, Jan 19, 3:49 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 349 AM EST SUN JAN 19 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 201200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 349 AM EST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. A QUICK ROUND OF ACCUMULATING SNOW AND BLOWING SNOW WILL OCCUR FOR MUCH OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN THROUGH MIDDAY. ADDITIONAL LIGHTER ACCUMULATIONS OF LAKE EFFECT SNOW ARE EXPECTED THROUGH THE AFTERNOON AND NIGHT...WITH AREAS OF BLOWING SNOW REDUCING VISIBILITIES AT TIMES TO NEAR ZERO...PARTICULARLY THROUGH SUNSET. GALES ARE EXPECTED OVER PORTIONS OF LAKE MICHIGAN THROUGH MIDDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. BITTERLY COLD AIR WILL SETTLE IN OVER NORTHERN MICHIGAN FOR MUCH OF THE WORK WEEK...WITH WIND CHILLS AS LOW AS -20 TO -25 DEGREES AT TIMES. IN ADDITION TO THE COLD...ACCUMULATING LAKE EFFECT SNOW IS EXPECTED FOR PORTIONS OF THE AREA...MAINLY ALONG AND WEST OF US-131. THAT SNOW WILL BE ENHANCED AT TIMES THROUGH MID AND LATE WEEK AS SEVERAL WEAK WEATHER SYSTEMS PUSH THROUGH THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF TWO WAYS: BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV BY TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. LAWRENCE/SMD
In the hours before
Local storm report, Jan 19, 8:37 AM EST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
837 AM EST SUN JAN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 4 NNW INTERLOCHEN 44.71N 85.79W
01/19/2014 M3.0 INCH GRAND TRAVERSE MI TRAINED SPOTTER
SNOWDEPTH 23 IN. SNOW DURATION 24 HOURS
&&
NWS GAYLORD MI
IRIS SYSTEMSpecial weather statement, Jan 19, 10:53 AM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1053 AM EST SUN JAN 19 2014 MIZ008-015>023-025>028-031>033-192200- CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-BENZIE-GRAND TRAVERSE-KALKASKA- CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...FRANKFORT...TRAVERSE CITY... KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY 1053 AM EST SUN JAN 19 2014 ...LAKE EFFECT SNOW SHOWERS AND BLOWING SNOW THROUGH THE DAY... WIDESPREAD SNOW HAS DIMINISHED ACROSS THE REGION. HOWEVER...LAKE SNOW SHOWERS WILL PERSIST OR INCREASE ACROSS THE TYPICAL SNOW BELTS THIS AFTERNOON AS A SHARP COLD FRONT SAGS THROUGH THE REGION. IN ADDITION...GUSTY WESTERLY WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING SNOW ACROSS A GOOD PORTION OF NORTHERN MICHIGAN THROUGH THIS AFTERNOON...LEADING TO LOW VISIBILITIES AT TIMES. IF TRAVELING...BE PREPARED FOR SLICK ROAD CONDITIONS...LOW VISIBILITIES AND DRIFTED SNOW.
Special weather statement, Jan 19, 1:02 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 102 PM EST SUN JAN 19 2014 MIZ019-021>024-027>029-192200- CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD- OSCODA- INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD... ATLANTA...ALPENA...KALKASKA...GRAYLING...MIO 102 PM EST SUN JAN 19 2014 ...BLOWING SNOW AND FREEZING DRIZZLE... A PERIOD OF LIGHT FREEZING DRIZZLE WILL PERSIST ACROSS PARTS OF NORTHERN LOWER MICHIGAN THROUGH MID AFTERNOON. IN ADDITION...GUSTY WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. LAKE SNOW SHOWERS WILL REDEVELOP ACROSS THE REGION LATER THIS AFTERNOON AS A COLD FRONT SAGS INTO NORTHERN LOWER MICHIGAN AND COLDER AIR BEGINS TO OVERSPREAD THE REGION.
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.